It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-27-2003, 10:34 PM   #1
Member
 
Join Date: Jun 2003
Posts: 60
Tiggermomma HB User
Post Never believe what stopped acne for me!!

I have given birth to two sons about a year and a half apart or so. Anyways, with my first son, my skin was not good throughout the whole pregnancy. Then the day I gave birth, I was given a shot of epidural through my spine. After giving birth, a couple hours later, my skin was flawless. I have no idea what happened, but I touched my skin and there were absolutely NO bumps or pimples and my skin was as smooth as porcelain. I cannot find anything on the connection, but my skin was perfect for like some weeks or a month.

Now, when I gave birth to my second son, I never was given a shot of epidural and in fact my skin just was rotten the whole time and never had a magical effect like the first time.

Think it's crazy? Let me know.

 
Old 06-28-2003, 02:11 PM   #2
Junior Member
 
Join Date: Jul 2001
Posts: 45
firefly HB User
Talking

Hey-
Just wanted to tell you that I don't think it sounds crazy! I just had surgery not too long ago and had a little breakout prior to the surgery. But after I was home from the hospital a couple hours, I noticed that my skin looked and felt better, and the next few days after that my skin had improved so much!!! I really do think that anesthesia (especially having O2) helps in some way. Not sure exactly how, but every time I've had surgery, my skin looks and feels better! Weird, huh?!

 
Sponsors Lightbulb
   
Old 06-28-2003, 07:54 PM   #3
Senior Member
 
Join Date: May 2003
Location: WI, USA
Posts: 283
Pandabaire3 HB User
Post

Wish that could've happened to me! I gave birth in 1997, had an epidural and my face was still spotty and red. I'm glad something worked for you though!

My face didn't clear up until several years later when I started taking a prescription vitamin that contains Nicotinamide, Zinc Oxide, and Folic Acid. Now it's practically flawless most of the time.


 
Old 06-28-2003, 07:59 PM   #4
Junior Member
 
Join Date: Jun 2003
Posts: 42
Jo Blo HB User
Post

Pandabaire, how exactly do those ingredients in that vitamin work to clear acne?
Great something is working for you!

 
Old 06-29-2003, 05:05 AM   #5
Senior Member
 
Join Date: May 2003
Location: WI, USA
Posts: 283
Pandabaire3 HB User
Post

The vitamin is available by prescription only and the actual name of it is Nicotinamide, and my brand of "Niafol" is the generic version. The vitamin is made and distributed by a company called Rising Pharmaceuticals Inc. and manufactured by Phoenix Labs Inc.
The name on my bottle reads "Rising, Niafol Tablets (Nicotinamide, Zinc & Folic Acid)". My bottle contains 60 pills and I take 2 pills a day, one in the morning, one at night. On the little informational page included inside the bottle, it says that each tablet contains: Nicotinamide USP 750mg, Zinc Oxide, USP 25 mg, and Folic Acid, USP 500mcg.

This is what is stated on the informational page as well: "Clinical Pharmacology: Nicotinamide is a water-soluble component of the vitamin B complex group. In vivo, Nicotinamide is incorporated into nicotiname adenine dinucleotide (NAD) and nicotinamide adenine dinucleotide phosphate (NADP). NAD and NADP fuction as coenzymes in a wide variety of enzymatic oxiddation reduction reactions essential for tissue respiration, lipid metabolism, and glycogenolysis. Nicotinamide has demonstrated anti-inflammatory actions, which may be of benefit in patients with inflammatory acne vulgaris, including but not limited to, suppression of antigen induced-lymphocytic transformation, and inhibition of 3'-5' cyclic AMP phosphodiesterase. Nicotinamide has demonstrated the ability to block the inflammatory actions of iodides known to precipitate or exacerbate inflammatory acne. Nicotinamide lacks the vasodilator, gastrointestinal, hepatic, and hupolipemic actions of nicotinic acid (niacin). As such nicotinamide has not been shown to produce the flushing, itching and burning skin sensations commonly observed when large doses of nicotinic acid are administered orally. Zinc has been shown to inhibit inflammatory polymorphonuclear luekocyte chemotaxis in acne patients. Zinc has also been demostrated to have an inhibitory effect on the lipase of the three Propionibacterium species found in human pilosebaceous follicles. Patients with inflammatory acne have been shown to have significantly lower serum zinc levels than matched healthy controls. Folic acid serves as an essential cofactor for the biosynthesis of thymidine and purine nucleotides required for normal cellular DNA synthesis. Definciencies of folic acid have bene demonstrated to occur in some cutaneous inflammatory disorders."

Let me just state here that I was on my last chance before going to accutane...the oral antibiotics I had been taking started to give me non stop yeast infections - the worst I've ever experienced before. I decided that was a warning sign to stop taking the medications orally. I said to my doctor "you told me once about a vitamin suppliment that I can take....can I try that before I try accutane"? and he gave me the prescription.

After a couple months, the cysts went away and my pores shrank. The redness that used to always seem to be in my face disappeared. Keep in mind, on occassion I do happen to get a small pimple or two, especially around my period, but my face is NOTHING like it used to be. It's now even toned, non irritated, and clear.

I still use topical medications such as my Differen gel and Benzaclin gel, both at night only. I used these also while I was taking antibiotics.....but they worked much better for me after I started taking the Niafol.

I'd really like to know if this works for other people besides myself but unfortunately, most of the people on this board either go directly onto antibiotics or straight to accutane if the meds don't work for them.


 
Old 06-29-2003, 07:31 AM   #6
Senior Veteran
 
Join Date: Apr 2003
Posts: 1,434
poreoilyme HB User
Post

I'm wondering why this is a prescription. What are the precautions and possible side effects?

I'm happy for your clearing! That's great news!

[This message has been edited by poreoilyme (edited 06-29-2003).]

 
Old 06-29-2003, 06:51 PM   #7
Senior Veteran
 
Join Date: Jan 2003
Location: New York
Posts: 754
DeeDeeWith3 HB User
Post

I was also given this prescription vitamin. My derm takes it as well...she says she has an acne problem...I have never seen her skin as a problem at all....I guess she has it under control. I filled the prescription, took it one day, got bad stomach pains that night, and never started them back up again. My skin is doing really well these days, but I filled the prescription, so maybe i'll start them tomorrow and see if they don't upset my stomach again.

 
Old 06-30-2003, 05:25 AM   #8
Senior Member
 
Join Date: May 2003
Location: WI, USA
Posts: 283
Pandabaire3 HB User
Post

To the last poster - I would try them just once more - perhaps the stomache pains were from something else and not the vitamin on that particular day that you took it? I would try it at least a couple days in a row to see if the same thing happened..if you cannot tolerate it, then just stop taking them.

I believe the reason that the vitamins are by prescription only is because Nicotinamide (the b complex) is the portion of the vitamin that has to be prescribed and cannot be sold over the counter. I don't have it in my hand right now, but I think the informational page stated that if TOO much of the Nicotinamide is taken it can be bad for you. If people just went out and started buying their own pills Nicotinamide, there would be a high chance that someone would over dose on the Nicotinamide and take too much. I've seen loads of people on this board self medicationg with B 5, B 12 or Zinc or Folic Acid and kind of throwing out guesses of how many mg's of each they should take. I'm pretty sure that if someone started messing with the dosage of Nicotinamide, you'd have people probably taking to much of it. I know one side effect was development of a rash but I cannot think off hand what else could happen.

Oh, I think it's also stated that you are not to be on these pills if you get pregnant, so one should probably be on birth control of some sort when taking them. I do know that the stuff doesn't build up in your liver though like antibiotics do - so you more than likely won't get liver damage.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), MSNik (5), mmisty (5), jonnstar (3), poozers (3), Debaloo (2), MG098 (2), LitS917 (2), lisamariemoon (2)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 01:04 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!